Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 6, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 9, 2017, 4:29 PM CDT for Frontier County, Hayes County, Lincoln County, Nebraska. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2017, 4:29 PM CDT (21:29 UTC)
- Expired
- Apr 9, 2017, 5:00 PM CDT
- In force
- 31 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Frontier County, NE, Hayes County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 136 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 4:30 PM CDT | TSTM WND GST 60 | 5 Nw Wellfleet, NE | ESTIMATED WIND SPEEDS OF 50 TO 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
546 WUUS53 KLBF 092129 SVRLBF NEC063-085-111-092200- /O.NEW.KLBF.SV.W.0006.170409T2129Z-170409T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service North Platte NE 429 PM CDT SUN APR 9 2017 The National Weather Service in North Platte has issued a * Severe Thunderstorm Warning for... Northwestern Frontier County in southwestern Nebraska... South central Lincoln County in southwestern Nebraska... Northeastern Hayes County in southwestern Nebraska... * Until 500 PM CDT * At 429 PM CDT, a severe thunderstorm was located over Wellfleet, or 16 miles northwest of Curtis, moving east at 30 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Wellfleet and Somerset. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4067 10092 4077 10097 4095 10064 4069 10053 TIME...MOT...LOC 2129Z 250DEG 24KT 4079 10075 HAIL...0.75IN WIND...60MPH $$ Gomez
2 follow-up statements
406
WWUS53 KLBF 092146
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
446 PM CDT SUN APR 9 2017
NEC063-085-092154-
/O.CAN.KLBF.SV.W.0006.000000T0000Z-170409T2200Z/
Frontier NE-Hayes NE-
446 PM CDT SUN APR 9 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRONTIER AND
NORTHEASTERN HAYES COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4070 10068 4085 10075 4095 10064 4071 10054
TIME...MOT...LOC 2144Z 250DEG 24KT 4083 10062
$$
NEC111-092200-
/O.CON.KLBF.SV.W.0006.000000T0000Z-170409T2200Z/
Lincoln NE-
446 PM CDT SUN APR 9 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTH CENTRAL LINCOLN COUNTY...
At 444 PM CDT, a severe thunderstorm was located 7 miles northeast of
Wellfleet, or 14 miles northwest of Curtis, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of south
central Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4070 10068 4085 10075 4095 10064 4071 10054
TIME...MOT...LOC 2144Z 250DEG 24KT 4083 10062
HAIL...0.75IN
WIND...60MPH
$$
Gomez153
WWUS53 KLBF 092158
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
458 PM CDT SUN APR 9 2017
NEC111-092208-
/O.EXP.KLBF.SV.W.0006.000000T0000Z-170409T2200Z/
Lincoln NE-
458 PM CDT SUN APR 9 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LINCOLN COUNTY
WILL EXPIRE AT 500 PM CDT...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning will be allowed to expire.
LAT...LON 4070 10068 4085 10075 4095 10064 4071 10054
TIME...MOT...LOC 2158Z 250DEG 24KT 4085 10053
$$
GomezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:46 PM CDT, 43 minutes earlier.
Area forecast discussion, Apr 9, 3:46 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service North Platte NE 346 PM CDT Sun Apr 9 2017 .SYNOPSIS... Issued at 345 PM CDT Sun Apr 9 2017 Closed low at H5 over central Wyoming mountains with trough extending to the northwest through central Montana as seen in satellite and radar. Weak ridge to the west behind this low will be sharpened by low over the northeast Pacific as it progreses into the Pacific Northwest. Large ridge over the eastern CONUS. && .SHORT TERM...(This evening through Monday) Issued at 345 PM CDT Sun Apr 9 2017 Forecast concerns will be severe weather potential this afternoon and evening and then to winds tonight and snow accumulations to the northwest. Line of thunderstorms from Merriman to Imperial will continue to move slowly to the east through the evening...along an inverted trough axis. Outlooked in general and the storms so far are in the isolated category with scattered rainshower. Little signs of explosive development. Will continue with the trend of then moving east through the evening. Two funnels reported to the northeast of Gordon. Shooting very high in the storm Rapid City radar not a lot better. Will continue to monitor. Accumulations tonight over the Pine ridge around 2 inches from there to Cody or Valentine. This will be mainly due to the deformation zone as it moves to the east over mainly northern Nebraska. Some indications of stronger mid level forcing and will have to be watched. Strong winds to develop with surface gradient tightening as upper level low moves into the northern Nebraska Panhandle. and then the focus north as the deformation zone moves across northern Nebraska. Cold enough for snow in the higher elevations. Most of the changeover not until after 06z. Strong northwest winds through the day on Monday with temperatures in the 40s and 50s a raw day. .LONG TERM...(Monday night through Sunday) Issued at 345 PM CDT Sun Apr 9 2017 Winds switch to the southeast Monday Night into Tuesday on the backside of the upper system with warm air advection and temperatures rising to around 70 over most of western Nebraska. Next chance of precipitation Tuesday night Wednesday as a weak cool front moves into the northern plains. Main energy along the Canadian border. Mainly dry after that with the possibility for some precipitation over southwest Nebraska late in the week as a southern stream system moves across the Texas Panhandle under the ridge. Temperatures climbing back into the 60s and 70s Wednesday through Saturday...cooling back into the 50s and 60s on Sunday as the next cool front moves across the northern plains. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1220 PM CDT Sun Apr 9 2017 A strong area of low pressure and its associated cold front are moving through western Nebraska today. Scattered showers and thunderstorms will develop along and ahead of the front this afternoon and evening. Colder air tonight will switch the rain to snow across northern Nebraska, including KVTN. Cloud ceilings will drop overnight and Monday morning to MVFR or IFR for much of western Nebraska. Gusty winds will prevail the entire forecast period, primarily out of the northwest. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Power SHORT TERM...Power LONG TERM...Power AVIATION...Snively
Hazardous weather outlook, Apr 9, 3:46 PM CDT, 43 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 346 PM CDT Sun Apr 9 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-102100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 346 PM CDT Sun Apr 9 2017 /246 PM MDT Sun Apr 9 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. This evening a few strong thunderstorms are possible generally east of highway 83. Main concerns will be strong winds up to 50 mph and hail up to nickle size. Strong winds 20 to 25 mph out of the northwest with gust up to 40 mph possible. Snow is possible across northwest Nebraska after midnight with snow accumulations of 1 to 2 inches across Sheridan and Cherry County. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Strong northwest winds will continue through mid afternoon Monday with sustained winds of 20 to 25 mph and gust around 35 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Apr 9, 2:49 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
249 PM CDT SUN APR 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM FUNNEL CLOUD 8 NNE GORDON 42.91N 102.14W
04/09/2017 SHERIDAN NE FIRE DEPT/RESCUE
LOCATED 8 MILES EAST AND 4 MILES NORTH OF GORDON. REPORT
BY GORDON FIRE DEPARTMENT.
&&
JGOMEZLocal storm report, Apr 9, 3:59 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
359 PM CDT SUN APR 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 14 NW HAYES CENTER 40.65N 101.21W
04/09/2017 E0.25 INCH HAYES NE TRAINED SPOTTER
REPORT FROM TRAINED SPOTTER VIA SOCIAL MEDIA WITH
PICTURE.
&&
JGOMEZLocal storm report, Apr 9, 4:23 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
423 PM CDT SUN APR 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 3 NW NORTH PLATTE 41.16N 100.81W
04/09/2017 M0.25 INCH LINCOLN NE LAW ENFORCEMENT
PEA SIZE HAIL AND ESTIMATE THUNDERSTORM WIND
GUSTS OF 40 MPH.
&&
ETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:44 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 46 min |
| Apr 9, 4:32 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 28 min |
| Apr 9, 5:01 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 25 min |
| Apr 9, 5:35 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.